MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL; HCG, KRD
Catalog Number 400SMTXSFT0205
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2017-00907.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right posterior communicating artery (pcom) using penumbra smart coils (smart coils).During the procedure, the physician was unable to insert two smart coils into the unknown microcatheter.Therefore, the introducer sheaths containing both smart coils were removed and the procedure was completed using sixteen other smart coils and three non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note the device is no longer available for return as mentioned in the initial mdr; therefore, the mdr was updated accordingly.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report number: 3005168196-2017-00907.The hospital did not return the device.

Brand Name
PENUMBRA SMART COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6636865
Report Number3005168196-2017-00906
Device Sequence Number613365
Product Code HCG
UDI-Device Identifier00814548015293
UDI-Public00814548015293
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K143218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number400SMTXSFT0205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR